Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 18, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 4, 2010, 2:10 PM PST. It took effect at Mar 5, 2010, 1:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2010, 2:10 PM PST (22:10 UTC)
- In effect from
- Mar 5, 2010, 1:00 PM PST
- Expired
- Mar 5, 2010, 1:10 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
333 WHUS76 KEKA 042210 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 210 PM PST THU MAR 4 2010 PZZ450-470-051200- /O.CAN.KEKA.SC.Y.0017.000000T0000Z-100305T0000Z/ /O.NEW.KEKA.SC.Y.0018.100305T2100Z-100310T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 210 PM PST THU MAR 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 10 PM PST TUESDAY... WEST SWELL WILL CONTINUE TO SUBSIDE AND FALL BELOW ADVISORY LEVEL TONIGHT. ANOTHER LONG PERIOD NW SWELL WILL BUILD ACROSS THE WATERS FRIDAY AFTERNOON...AND PEAK NEAR 14 FEET LATE FRIDAY NIGHT BEFORE SLOWLY SUBSIDING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ $ PZZ455-475-051200- /O.EXT.KEKA.SC.Y.0017.000000T0000Z-100310T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 210 PM PST THU MAR 4 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST TUESDAY... WEST SWELL WILL CONTINUE TO SLOWLY SUBSIDE TONIGHT AND MAY BRIEFLY FALL BELOW ADVISORY LEVEL FRIDAY MORNING. ANOTHER LONG PERIOD NW SWELL WILL BUILD ACROSS THE WATERS FRIDAY AFTERNOON...AND PEAK NEAR 14 FEET LATE FRIDAY NIGHT BEFORE SLOWLY SUBSIDING ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
651 WHUS76 KEKA 050910 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 110 AM PST FRI MAR 5 2010 PZZ455-475-051015- /O.CAN.KEKA.SC.Y.0017.000000T0000Z-100310T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 110 AM PST FRI MAR 5 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ450-470-051015- /O.CAN.KEKA.SC.Y.0018.100305T2100Z-100310T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 110 AM PST FRI MAR 5 2010 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 3:09 AM PST, 11 hours 1 minute earlier.
Area forecast discussion, Mar 4, 3:09 AM PST, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 309 AM PST THU MAR 4 2010 .SYNOPSIS...HIGH PRESSURE WILL BRING DRY WEATHER TO NORTHWEST CALIFORNIA TODAY. A STORM WILL BRUSH PAST THE REGION LATE TONIGHT INTO FRIDAY...BRINGING RAIN AND HIGH ELEVATION SNOW. && .DISCUSSION...AFTER A CHILLY AND NEARLY CLEAR START TO THE MORNING TEMPERATURES WILL WARM UP BY THIS AFTERNOON, ALLOWING ANY MORNING FROST AND FOG TO BURN OFF. A WEAK RIDGE OF HIGH PRESSURE MOVING OVER THE WEST COAST WILL BRING THE AREA DRY WEATHER TODAY. THIS RIDGE WILL QUICKLY MOVE TO THE EAST THIS EVENING AND WEAKEN. REPLACING IT JUST AS QUICKLY WILL BE A TROUGH OF LOW PRESSURE. THE MODELS CONTINUE TO AGREE THAT A STORM WILL DROP DOWN FROM THE NORTH LATE TONIGHT AND BRUSH ALONG OUR COAST INTO FRIDAY. THE MAIN AREA OF LOW PRESSURE SHOULD STAY JUST OFF OF OUR COAST. SO POPS AND QPF WILL BE THE HIGHEST ALONG THE COAST AND DECREASE INLAND. THIS STORM DOES HAVE A DECENT AMOUNT OF COLD AIR WITH IT, THOUGH IT'S NOT AS COLD AS THE LAST ONE. QPF AMOUNTS WILL ALSO BE LOWER, TOTALING ABOUT HALF AN INCH ACROSS THE AREA, WHICH IS ABOUT HALF OF THE AMOUNTS FROM THE LAST STORM. SO COLD AIR WITH THIS STORM COMBINED WITH THE COLD AIR ALREADY IN PLACE WILL ALLOW SNOW LEVELS DROP TO NEAR 3000 FT BY LATE FRIDAY. SNOW AMOUNTS MAY TOTAL A FEW INCHES, BUT AS OF NOW THE FORECAST KEEPS THEM JUST UNDER ADVISORY CRITERIA. SATURDAY LOOKS DRY, BUT SUNDAY WILL BE THREATENED BY MORE PRECIPITATION. STROZ && .AVIATION...AN UPPER RIDGE OVER THE AREA TODAY WILL PRODUCE GENERALLY VFR ACROSS THE AREA. INLAND AREAS WILL SEE PATCHY IFR CONDITIONS BUT THIS IS EXPECTED TO DISSIPATE BY EARLY AFTERNOON. ANOTHER FRONTAL SYSTEM WILL APPROACH TONIGHT AND BRING RAIN AND MVFR CIGS BY EARLY FRI. DJB && .MARINE...A WEST SWELL WILL SLOWLY SUBSIDE TODAY. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH THE COAST ON FRIDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE SURFACE FRONT BUT SHOULD REMAIN JUST UNDER ADVISORY LEVEL. THE NORTHERLY WIND SURGE LOOKS MORE INTERESTING...WITH THE NAM12 BEING THE MOST AGGRESSIVE. MODELS KEEP FLIP FLOPPING AROUND ON THE MAGNITUDE AND GALE CHANCES LOOK MINIMAL. ANOTHER LONG PERIOD SWELL WILL MOVE INTO THE WATERS FROM THE NW ON FRIDAY...BUILDING TO NEAR 14 FT AT 15 SECONDS BY FRIDAY AFTERNOON/EVENING. ANOTHER NW SWELL WILL MOVE INTO THE WATERS ON SUNDAY...AND WAVE HEIGHTS WILL LIKELY REMAIN ABOVE 10 FEET THROUGH THE WEEKEND. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 4, 4:11 AM PST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 411 AM PST THU MAR 4 2010 CAZ001-002-051345- REDWOOD COAST-MENDOCINO COAST- 411 AM PST THU MAR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-051345- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 411 AM PST THU MAR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A STORM WILL BRING RAIN AND HIGH ELEVATION SNOW TO THE REGION BEGINNING LATE TONIGHT. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM WILL CONTINUE TO BRING RAIN AND HIGH ELEVATION SNOW TO THE REGION THROUGH FRIDAY. PLEASE STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY.
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.